MAUDE Adverse Event Report: LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP. CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA21
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna21, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova (b)(4) corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.As the device has not yet been explanted, no further investigation can be performed at this time.The manufacturer is presently following up to retrieve additional information, and a supplemental report will be submitted should further information be received.At this time, the root cause of this early degeneration cannot be established.
 
Event or Problem Description
On (b)(6) 2018, a patient underwent an aortic valve replacement.The operative diagnosis was of aortic valve stenosis (aortic valve heavily calcified).The received a cna21 in aortic position.The procedure was completed uneventfully.The manufacturer was informed that the device went into early degeneration.An echo was performed on (b)(6) 2020, where it was confirmed that the prosthesis appeared calcified with systolic gradients mean/max of 80 mmhg/120 mmhg.It was confirmed that the patient requires a re-intervention.
 
Additional Manufacturer Narrative
Since the device was not yet explanted, no further investigation can be performed at this time and a definitive root cause for this early degeneration cannot be established.It should be noted that structural valve deterioration is listed as a possible adverse event in the crown ifu.The event is, therefore, a known inherent risk of the device.It is possible that the patient's clinical history and risk factors contributed to the reported event.However, since no additional information on this regards has been provided, this cannot be ultimately confirmed.Should further information be provided, an update to this reporting activity will be provided.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP.
5005 north fraser way
burnaby, bc
MDR Report Key10618165
Report Number3004478276-2020-00199
Device Sequence Number14364789
Product Code LWR
UDI-Device Identifier00896208000511
UDI-Public(01)00896208000511(240)CNA21(17)221231
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberCNA21
Device Catalogue NumberCNA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer12/23/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR